I was prescribed 20mg of Paxil to help with my generalized anxiety and panic disorder. Ive been on it for around 4 weeks. However my anxiety has in fact gotten worse over the past weeks that I have been taking the Paxil. I have another appointment with my psychiatrist in march, yet I am still holding out hope that the medication begins to work. Is it normal for Paxil to cause an increase of anxiety before it begins to work? How much longer must I wait. It has been a little more than 4 weeks. When should I notice its effects. Thank you for any information.
Yes it can cause anxiety at the start of treatmeant. To reach the full therapeutic benefits it can take between 6-8 weeks; however, the side effects should subside soon. If you're not feeling better in the next week please call your prescribing doctor as he/she may want to give you a low dose of xanax or ativan for short term.. I wish you the best!
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 6 answers
Posted 30 Apr 2011 • 2 answers
Posted 20 Aug 2012 • 3 answers
Posted 29 Aug 2014 • 4 answers
Posted 8 Apr 2016 • 1 answer